Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
THE NONLINEAR DAMPING OF PARAMETRICALLY EXCITED 2-DIMENSIONAL GRAVITY-WAVES
Autore:
DECENT SP;
Indirizzi:
UNIV BIRMINGHAM,SCH MATH & STAT BIRMINGHAM B15 2TT W MIDLANDS ENGLAND UNIV ST ANDREWS,SCH MATH & COMPUTAT SCI ST ANDREWS KY16 9SS FIFE SCOTLAND
Titolo Testata:
Fluid dynamics research
fascicolo: 4, volume: 19, anno: 1997,
pagine: 201 - 217
SICI:
0169-5983(1997)19:4<201:TNDOPE>2.0.ZU;2-L
Fonte:
ISI
Lingua:
ENG
Soggetto:
FARADAY RESONANCE; SURFACE-WAVES; INSTABILITY; HYSTERESIS;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Science Citation Index Expanded
Citazioni:
27
Recensione:
Indirizzi per estratti:
Citazione:
S.P. Decent, "THE NONLINEAR DAMPING OF PARAMETRICALLY EXCITED 2-DIMENSIONAL GRAVITY-WAVES", Fluid dynamics research, 19(4), 1997, pp. 201-217

Abstract

Parametrically excited waves are usually modelled with a nonlinear amplitude equation. It has recently been demonstrated that the behaviourof these waves depends critically upon the coefficient of the cubic damping term in the nonlinear amplitude equation, and especially upon the sign of this coefficient (see Decent and Craik [J. Fluid Mech. 293 (1995) 237]. However, very little work has been carried out on theoretically determining the value of this coefficient. This paper derives the coefficient of cubic damping for the single-mode nonlinear amplitude equation which models two-dimensional gravity waves in a narrow rectangular container. Energy dissipation in the main body of the fluid and in boundary layers at the sidewalls and at the surface is considered. Theoretical results agree fairly well with an experiment carried outby Decent and Craik (1995).

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 18/09/20 alle ore 10:54:40